MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH ERYTYPECELL A1 & B; ERYTYPECELL A1 & B, 2X10 ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH ERYTYPECELL A1 & B; ERYTYPECELL A1 & B, 2X10 ML
Catalog Number 816056100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported that erytypecell a1&b, lot.: 8911011-00 is giving erroneous results with erytype s abd+rev a1b (#8830130) on tango optimo.Cell a1 wells were not interpreted with qc from immucor (#236322).Cell b wells were also suspect.Furthermore the customer reported decreasing to missing reactions in reverse cells with erytypecell a1&b lot 8911011-00 and wb core qc from immucor lot 236322; opened from 2-4 days."extra reactions" on a1 or b cells with patient samples were also reported.Repeat of patient samples on another tango resulted as expected.Repeat with same immucor qc on another tango instrument showed the same issue.Before the allegedly defective product was expired (may 6th, 2019), our quality control laboratory tested 12 different edta samples on tango optimo by using the retained samples of erytypecell a1&b and erytype s abd+rev a1b that were used by the customer when the incident that lead to the complaint happened.On may 7th, 2019 two patient samples ((b)(6)) arrived at bmd for investigational testing.Both donor samples were haemolysed.At that time, 10 more different edta samples and additionally the samples from the customer were tested by our qc lab.The current lot.#8915011-00 was used for testing because at the time the patient samples arrived on our premises, the complained lot was already expired.All reactions were absolutely correct and unambiguously readable by tango optimo.We did not observe any erroneous result.The 10 different edta samples and one of the patient samples (#(b)(6)) yielded clear and correct results.Patient sample (#(b)(6)) was not readable because of a strong haemolysis.The retention sample erytypecell a1&b, lot.: 8911011-00 was tested within its shelf life and reacted as expected.Testing by our quality control laboratory confirmed the correct function of the allegedly defective lot of erytypecell a1 & b.A review of the batch record documentation showed no irregularities which might have negative influences on the quality of the allegedly defective lot.Regarding the affected tango optimo: the customer provided result images that show good looking reactions, which were interpreted as expected.No problems can be observed in the sent images.Metrology qualification was successfully performed on 02/24/2019 with passing final system check results using customer controls.Last quarterly preventive maintenance was performed as per checklist on 04/22/2019.A field service engineer was on the customer site on 04/30/2019 for a different issue (flag 25 on qc) and inspected the instrument.He replaced several parts that could have had an impact: washer syringe and valve, left pipettor syringe and valve, right pipettor syringe and valve, right pipettor knf pump, right pipettor probe, waste peristatic pump tubing.The instrument was confirmed to operate within specification.The most recent monthly maintenance on this instrument was on 4/19/19.They have been using the immucor qc product since january 2014.Immucor was contacted on 4/19/19.The qc after service on 4/22/19 was the immucor wb cor qc.To resolve the decreasing reactivity seen in the reverse cells, they opened new qc reagent with same lot # tubes 2 and 3 and the qc results were acceptable then.Reverse cells are kept on the instrument for 7 days / 168 hours.An analysis of the log files' was not possible because the file end date was 02/24/2019, so the analysis could not be performed on an issue that occurred on 04/19/2019.No indication for an instrument malfunction could be identified on current data.Requested images with sample ids and patient ids were not made available.We did not observe any "extra", decreased or none reactions in the received images.Also the log files did not contain the date(s) of issue (outdated).As to the customer, the qc results were acceptable after usage of new vials of immucor qc.In case the issue was related to the qc from immucor, the customer has informed immucor.The control database from the instrument was incomplete and could therefore not be analyzed.The service engineer confirmed a proper function of the instrument after service intervention.The service activity may have contributed to resolve the issue.But, as the qc samples from immucor are suspect, the cause of issue cannot be determined.

Brand Name
ERYTYPECELL A1 & B
Common Device Name
ERYTYPECELL A1 & B, 2X10 ML
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key8614603
Report Number9610824-2019-00023
Device Sequence Number1858175
Product Code KSZ
UDI-Device Identifier07611969952656
UDI-Public(01)07611969952656(17)190506(10)8911011-00
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2019
Device Catalogue Number816056100
Device Lot Number8911011-00
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2019
Initial Report FDA Received Date05/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1